Speaking from personal experience:
Warfarin is used as a blood thinner. Alcohol will do this as well.
Because of this, you are heightening your risk of uncontrollable bleeding should you cut yourself. You are also at risk of bleeding internally.
Although I have never experienced any uncontrollable bleeding from open wounds as a result of drinking alcohol while on warfarin, I have noticed that I get big red marks under my skin, specifically around the ankles, as a result of this practice.
The bottom line is that you should consider limiting your alcohol intake while on warfarin.
Please refer to the following page for medical advice:
FDA GUIDE FOR COUMADIN/WARFARIN
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
Dear Dr, my question about an alternative medicine my mother in law just visited us in Senegal Dakar, she take warfarin 3mg & 5mg which i can t find here, i need to know what is the alternative medicine for this one, and is it safe? sincere regards Sami
While taking Paroxetine HCL 20mg 2 twice a day,and Trazodone 50 mg 2 tables at bedtime Paroxetine 40 mg 1 tablet each morning, alparzolan 2mg 3 times a day and some days 5 a day, Toprol XL 25 mg 1 tablet every day, and Temazepam 30 mg 2 to 3 everynight at bed time,Ambilfy 5mg, Hydroxyzine PAM 50 mg Cap, With taking these medicines and a mix of alcohol that was said to be almost 3 times max. What part if any does the medicine play against me and intenstifity the alcohol level. I was gave bad news and could not process it. I had no one to talk to. And didn t feel I could come forth to my son. I was along and went out to have a drink to calm myself and try to process my day- night. Still dealing with it all. I am now getting help from MH and a doctor that is caring for my personal care. I was arrested for intocatition that night, They said I blew a 2 or something like that. I just wanted to know if my medicine was part of the fact
I M 65 TAKING BLOOD PRESSURE MEDS EVERY MORNING. AT 2:00 HAD 2 DRINKS HAD 1 MORE AT 3:00. I ATE BREAKFAST AT 9:00AM AND AFTER THE 3 DRINKS I ATE 4 WING PIECES. AT 4:00PM STARTED TO SLEEPY AND FELT PRESSURE ACROSS FOREHEAD . TOOK MY BLOOD PRESSURE AT 5:30 READING WAS HIGH 166/110. CHANGED BATTERIES SO BY 6:00 READING WAS 147/86. WHAT DO THESE THINGS TELL YOU.
my husband was diagnosed with hemochromotosis in June 2013, after 8 hospital stays and numerous test he now has liver failure, diabetes and stage D heart failure. His EF rate was betweeen 5-10% now at 20% according to latest Echo, but he can barely walk or talk without being winded. He is on the liver and transplant list as a 1B waiting at home on dobutomine, how long can one stay on the drug without damage to organs? The dr wants to do a right heart cath to measure pressures now sure why...thanks
i m from kolkata ( india ) my father is sufering from heart failure , he is having dialysis 3 time in a weak , acording to doctors his left heart is not working thats y due to less pumping of heart kidney cant work properly , so he is not passing urinne so he is on dylasis , can stem cell tharaphy can help me to recover his heart , and where i can find a doctor regarding stem cell tharaphy in kolkta , plz advice me , my father age is 75
Hi, may I answer your health queries right now ? Please type your query here...Difficult to have an evacuation, I feel blocked and have tried several attempts to become regular with an enema, Relaxant, Maxtor with no success yet. I have heart failure, kidney failure I am 81 years and diabetic.
A while back ago i suffered from heart failure... i was wondering because then as well as now my right leg gives out on me it feels weak and the moment i put pressure on it... it gives out... can you tell me whats going on? Or atleast help me in figureing it out?
I am a patient with a condition called Left Bundle Block. A relatvely new drug was used to treat my condition with promising sucess called Levosimendan at the American Hospital in Paris It is hoped That further treatment with Levosimendan may help...
I walked upstairs and was slightly out of breath. I sat down and noticed my heart rate was elevated but no pain or discomfort. I then noticed I could see my heart rate in my eyes as it caused them to pulse. I'm just wondering if that is a problem.